Alert archive / Pennsylvania / Red Flag Warnings in 2012
Red Flag Warning 5, NWS Binghamton, NY
NWS Binghamton, NY issued this red flag warning at Apr 8, 2012, 3:27 AM EDT for 7 counties in Pennsylvania. It took effect at Apr 8, 2012, 11:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2012, 3:27 AM EDT (07:27 UTC)
- In effect from
- Apr 8, 2012, 11:00 AM EDT
- Expired
- Apr 8, 2012, 7:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Binghamton, NY
Counties Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 77 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2238 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
421 WWUS81 KBGM 080727 RFWBGM URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 327 AM EDT SUN APR 8 2012 NYZ009-015>018-022>025-036-037-044-045-055-056-080830- /O.CAN.KBGM.FW.A.0005.120408T1500Z-120408T2300Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-TIOGA-BROOME- 327 AM EDT SUN APR 8 2012 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE FIRE WEATHER WATCH FOR MUCH OF CENTRAL NEW YORK. ALTHOUGH DRY AND BREEZY CONDITIONS ARE EXPECTED TODAY...WINDS WILL REMAIN BELOW RED FLAG CRITERIA. $$ NYZ046-057-062-PAZ038>040-043-044-047-048-072-082300- /O.UPG.KBGM.FW.A.0005.120408T1500Z-120408T2300Z/ /O.NEW.KBGM.FW.W.0005.120408T1500Z-120408T2300Z/ OTSEGO-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 327 AM EDT SUN APR 8 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING FOR THE CATSKILLS OF EASTERN NEW YORK AND ALL OF NORTHEASTERN PENNSYLVANIA. THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A RED FLAG WARNING FOR ELEVATED FIRE WEATHER CONDITIONS...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...NORTHEASTERN PENNSYLVANIA AND THE WESTERN CATSKILLS OF NEW YORK. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * TIMING...LATE THIS MORNING THROUGH THE AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 15 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL BE CAPABLE OF RAPID SPREAD AND GROWTH. OUTDOOR BURNING IS NOT RECOMMENDED AT THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
3 follow-up statements
766 WWUS81 KBGM 081351 RFWBGM URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 951 AM EDT SUN APR 8 2012 NYZ046-057-062-PAZ038>040-043-044-047-048-072-082200- /O.CON.KBGM.FW.W.0005.120408T1500Z-120408T2300Z/ OTSEGO-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 951 AM EDT SUN APR 8 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * AFFECTED AREA...NORTHEASTERN PENNSYLVANIA AND THE WESTERN CATSKILLS OF NEW YORK. * WINDS...NORTHWEST INCREASING TO 15 TO 25 MPH...WITH GUSTS UP TO 30 MPH. * TIMING...LATE THIS MORNING THROUGH THE AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 15 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL BE CAPABLE OF RAPID SPREAD AND GROWTH. OUTDOOR BURNING IS NOT RECOMMENDED AT THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MJ
341 WWUS81 KBGM 081929 RFWBGM URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 329 PM EDT SUN APR 8 2012 NYZ015-016-022>025-044-045-055-056-090330- /O.NEW.KBGM.FW.A.0006.120409T1500Z-120409T2300Z/ /O.EXA.KBGM.FW.W.0005.000000T0000Z-120408T2300Z/ YATES-SENECA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO- TIOGA-BROOME- 329 PM EDT SUN APR 8 2012 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * AFFECTED AREA...SOUTH CENTRAL NEW YORK. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH TODAY. MONDAY WEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT TODAY...AND AS LOW AS 25 PERCENT MONDAY. * IMPACTS...ANY FIRES THAT DEVELOPS WILL BE CAPABLE OF RAPID SPREAD AND GROWTH. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NYZ009-017-018-036-037-082300- /O.EXA.KBGM.FW.W.0005.000000T0000Z-120408T2300Z/ NORTHERN ONEIDA-SOUTHERN CAYUGA-ONONDAGA-MADISON-SOUTHERN ONEIDA- 329 PM EDT SUN APR 8 2012 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * AFFECTED AREA...ONEIDA...MADISON...ONONDAGA...AND SOUTHERN CAYUGA COUNTIES IN CENTRAL NEW YORK. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH TODAY. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT TODAY. * IMPACTS...ANY FIRES THAT DEVELOPS WILL BE CAPABLE OF RAPID SPREAD AND GROWTH. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NYZ046-057-062-PAZ038>040-043-044-047-048-072-090330- /O.NEW.KBGM.FW.A.0006.120409T1500Z-120409T2300Z/ /O.CON.KBGM.FW.W.0005.000000T0000Z-120408T2300Z/ OTSEGO-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 329 PM EDT SUN APR 8 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * AFFECTED AREA...NORTHEASTERN PENNSYLVANIA AND THE WESTERN CATSKILLS OF NEW YORK. * WINDS...NORTHWEST 15 TO 25 MPH...WITH GUSTS UP TO 35 MPH TODAY. MONDAY WEST WINDS 20 TO 30 WITH GUSTS TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT TODAY AND AS LOW AS 25 PERCENT MONDAY. * IMPACTS...ANY FIRES THAT DEVELOPS WILL BE CAPABLE OF RAPID SPREAD AND GROWTH. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
360 WWUS81 KBGM 082308 RFWBGM URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 708 PM EDT SUN APR 8 2012 NYZ015-016-022>025-044>046-055>057-062-PAZ038>040-043-044-047-048- 072-090715- /O.EXP.KBGM.FW.W.0005.000000T0000Z-120408T2300Z/ /O.CON.KBGM.FW.A.0006.120409T1500Z-120409T2300Z/ YATES-SENECA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 708 PM EDT SUN APR 8 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... ...RED FLAG WARNING HAS EXPIRED FOR TODAY... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * AFFECTED AREA...SOUTH CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. * WINDS...MONDAY WEST WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 25 PERCENT MONDAY. * IMPACTS...ANY FIRES THAT DEVELOPS WILL BE CAPABLE OF RAPID SPREAD AND GROWTH. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NYZ009-017-018-036-037-090015- /O.EXP.KBGM.FW.W.0005.000000T0000Z-120408T2300Z/ NORTHERN ONEIDA-SOUTHERN CAYUGA-ONONDAGA-MADISON-SOUTHERN ONEIDA- 708 PM EDT SUN APR 8 2012 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR ONEIDA...MADISON... ONONDAGA... AND SOUTHERN CAYUGA COUNTIES. NORTHWEST WINDS HAVE SUBSIDED TO UNDER 20 MPH. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this red flag warning went out at Apr 8, 3:24 AM EDT, 3 minutes earlier.
Area forecast discussion, Apr 8, 3:24 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
324 AM EDT SUN APR 8 2012
.SYNOPSIS...
HIGH PRESSURE WILL KEEP DRY WEATHER WITH US THROUGH EASTER SUNDAY.
EARLY THIS COMING WEEK...CHILLIER MORE UNSETTLED WEATHER WILL
GRADUALLY TAKE HOLD...AS A SERIES OF FAST MOVING FRONTAL
BOUNDARIES MOVE ACROSS THE REGION.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
.0105 AM UPDATE...
TEMPS STRUGGLING TO FALL THIS EVENING WHICH IS LIKELY A RESULT OF
BUILDING HEIGHTS ALOFT IN ADVANCE OF SHORTWAVE RIDGE WHICH WILL
RESULT IN A NICE EASTER SUNDAY ACROSS THE REGION. REGIONAL
SATELLITE IMAGERY SHOWING BULK OF CLOUD COVER ASSOCIATED WITH NEW
ENGLAND UPPER LOW REMAINING TO THE EAST. AS A RESULT...EXPECT
MOSTLY CLEAR SKIES THROUGH THE REMAINDER OF THE MORNING. REST OF
FORECAST ON TRACK AND NO OTHER ADJUSTMENTS NEEDED FOR THE TIME
BEING.
1015 PM...NO CHGS AT THIS UPDATE. FCST IN GOOD SHAPE.
735 PM...SC OVER THE ERN ZONES IS ERODING AND DROPPING SWRD THIS
EVE. XPCT CONTD CLRG THIS EVE AS THE SHRT WV ROTATES OFF TO THE
SE. ADJUSTED TEMPS DOWNWARD AFT TO DARK AS TEMPS SHD DROP QUICKLY
IN THE DRY AIR. OVERALL MIN LOOKS GOOD...TREND LOOKED A BIT SLOW.
NO OTR CHAGS ATTM.
255 PM UPDATE... AS EXPECTED...VERY DRY WINDY WX HAS DEVELOPED
THIS AFTN...GIVEN A DEEP VERTICAL MIXING ENVIR. AT THE SAME
TIME...THOUGH...SAT LOOPS ARE SHOWING AN AREA OF SC CONTINUING TO
DROP SSEWD FROM THE ADIRONDACK RGN...IN TANDEM WITH AN UPR-LVL
WAVE ROTATING ARND THE BACK SIDE OF THE PERSISTENT CANADIAN
MARITIME/WRN ATLANTIC TROUGH AXIS. WE STILL FEEL THAT SOME OF THIS
CLNDS WILL IMPACT THE WRN CATSKILLS THROUGH THIS EVE...WITH GENERALLY
CLEAR SKIES PERSISTING FARTHER W AND S. LATER TNT...ANY RESIDUAL
CLOUD COVER SHOULD PUSH FARTHER TO THE E...LEAVING SKC AREA-WIDE.
GIVEN THE LACK OF MOIST CONTENT IN THE AIR MENTIONED ABOVE...TEMPS
SHOULD FALL QUICKLY AGAIN ONCE THE WINDS DIMINISH AFTER SUNSET.
FREEZE WRNGS WERE AGAIN POSTED FOR THE FINGER LKS IN NY AND THE
WYO/LACK VLYS IN NE PA.
PREV DISC... 930 AM UPDATE... FCST IS RIGHT ON TRACK ATTM...SO
ONLY COSMETIC CHGS WERE MADE.
ANOTHER DRY BREEZY DAY ON TAP...AS THIS MRNG'S 12Z SNDGS SHOW VERY
GOOD MIXING POTENTIAL NEAR MAX HTG THIS AFTN. RFW WILL REMAIN IN
TACT ACRS NE PA/WRN CATSKILL ZNS...WITH AN SPS COVERING THINGS
ELSEWHERE IN THE FA. MORE SPECIFIC INFO IN THE FIRE WX SECTION
BELOW.
SATELLITE LOOPS SHOW SOME SC HEADING SWD FROM SRN QUE/NERN NY/NRN
NEW ENG ATTM...ASSOCD WITH ANOTHER VORT LOBE ROTATING ARND THE
CANADIAN MARITIME UPPER LOW. WE THINK SOME OF THIS CLDNS WILL MAKE
IT TO THE WRN CATSKILLS THIS AFTN/EARLY EVE...BUT CONDS SHOULD
REMAIN QUITE DRY FARTHER W. MINOR TWEAKS WERE MADE TO THE SKY
GRIDS TO COVER THIS SCENARIO...BUT BOTTOM LN...EVEN IN OUR FAR ERN
ZNS...PTLY TO MSTLY SUNNY SKIES ARE EXPECTED.
BASED ON OBSERVED 925/850 MB TEMPS IN THE 12Z RAOBS...NEARLY FULL
SUN...AND LITTLE ANTICIPATED THERMAL ADVECTION LATER TODAY...OUR
FCST MAX TEMPS LOOK GOOD (UPPER 40S-MID 50S MOST OF THE CWA)...AND
WE BASICALLY RAN WITH THESE VALUES.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY/...
305 PM UPDATE... ON SUN...WE SHOULD TEMPORARILY RESIDE WITHIN A
SMALL SHRT WV RIDGE...BETWEEN THE UPR-LVL LOW NEAR THE NRN NEW ENG
COAST...AND ANOTHER VORTEX ACRS THE UPR LKS RGN. THUS...PCPN FREE.
THE MAIN CONCERN SUN IS FIRE WX ONCE AGN. IN GENERAL...OUR NWP
GUIDANCE HAS NOT BEEN LOW ENOUGH WITH DEW PTS NEAR MAX HTG. SUCH
GOOD VERT MIXING HAS ALSO PROMOTED GUSTY WINDS. SINCE THE LARGE-
SCALE PATN WILL NOT BE MUCH DIFFERENT TOMORROW...WE'LL GO AHD AND
POST A FIRE WX WATCH FOR THE ENTIRE CWA. SUBSEQUENT SHIFTS CAN
DECIDE IF WRNGS ARE ULTIMATELY NEEDED.
ONE MAIN UPR LOW SHOULD CONSOLIDATE OVER ONT/QUE BY MON/TUE...WITH
GENERALLY LOWERING HGTS AND MOISTENING CONDS THIS PD OVER NY/PA.
-SHRA WILL PROBABLY STILL BE QUITE WIDELY SCTD MON...BUT MAY
BECOME A LTL MORE PREVALENT BY TUE. DURG THE COLDEST TIMES OF THE
LATE NGT/EARLY AM PDS...SOME WET -SHSN ARE CERTAINLY PSBL OVER THE
HIGHER TERRAIN.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
320 AM UPDATE...LATEST MODEL RUNS CONSISTENT WITH PREVIOUS CYCLE
THEREFORE CURRENT EXTENDED IN GOOD SHAPE, NO CHANGES.
3 PM UPDATE...
UNSETTLED...AND COOL WEATHER IS EXPECTED TO LAST THROUGH MID-WEEK
BEFORE DRIER AND WARMER WEATHER SETTLE IN FOR THE END OF THE WEEK.
A TROF ACROSS THE NORTHERN PART OF THE COUNTRY NOW WILL MOVE EAST
OVER THE NEXT FEW DAYS. AS THIS HAPPENS IT WILL BEGIN TO CAPTURE
AN UPPER LEVEL LOW OVER THE NORTHERN ATLANTIC NOW AND RETROGRADE
IT BACK TO THE EAST. THE RESULT MENTIONED ABOVE WILL BE A PERIOD
OF UNSETTLED WEATHER FOR US. WHILE QPF AMOUNTS WILL NOT BE
HIGH...SCATTERED RAIN SHOWERS AND SPRINKLES DURING THE DAY...AND
FLURRIES/WET SNOW AT NIGHT CAN BE EXPECTED THROUGH EARLY THURSDAY.
WHILE SNOW IS IN THE FORECAST...I EXPECT THAT IT WILL BE CONFINED
TO A SMALL WINDOW (LATE AT NIGHT/EARLY IN THE MORNING) OF EACH
DAY...SO ACCUMS WILL BE MINIMAL. IF WE SEE ANYTHING...A COATING
ACROSS THE HIGHER TERRAIN WOULD BE THE MOST LIKELY SCENARIO.
MODEL UNCERTAINTY DOES EXIST ON WHEN WE FINALLY SEE A BREAK IN THE
PATTERN. WHILE THE GFS LINGERS MOISTURE AND CHANCES FOR PRECIP
THROUGH THURSDAY...THE EURO IS ABOUT A DAY EARLIER WITH DRIER
WEATHER. WITH THAT SAID...BOTH MODELS SHOW THE TROF IN THE EAST
THROUGH FRIDAY SO LEANED WITH THE MORE PESSIMISTIC GFS BY KEEPING
SLIGHT CHANCE POPS AROUND THROUGH THURSDAY. THIS ALSO MATCHES OUR
CLIMO FOR THIS TIME OF THE YEAR WHICH TENDS TO KEEP TROFS AROUND
LONGER THAN THE MODELS EXPECT. WHATEVER THE CASE HEIGHTS BUILD
TOWARD NEXT WEEK WITH WARMER WEATHER EXPECTED.
&&
.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
VFR CONDITIONS EXPECTED THROUGH TAF PERIOD. HIGH PRESSURE WILL
REMAIN IN THE AREA THROUGH TODAY FOLLOWED BY A SFC OCCLUSION
TONIGHT. JUST CIRRUS TODAY AS LOW LEVELS REALLY DRY. THIS EVENING
AS FRONT APPROACHES AREA CIGS AROUND 4K FT WILL MOVE INTO THE
TERMINALS BETWEEN 00Z-03Z. WIDELY SCATTERED RAIN SHOWERS MAY OCCUR
BUT NOT INCLUDED IN TAF DUE TO LIMITED COVERAGE.
LIGHT WINDS WILL BECOME NORTHWEST BY MID MORNING AT 10-15 KNOTS
WITH GUSTS 18-25 KNOTS. THIS EVENING WINDS WILL BECOME WESTERLY
AROUND 10 KNOTS.
.OUTLOOK...
SUN NGT TO MON...VFR.
MON NGT TO THU...MVFR AND MAYBE IFR RESTRICTIONS PSBL IN
-SHRA/-SHSN.
&&
.FIRE WEATHER...
310 PM SAT UPDATE... CRITICAL FIRE WX CONDS PREVAIL ATTM ACRS NE
PA AND PTNS OF CNY...WITH GUSTS IN THE 20-30 MPH RANGE...AND RH
VALUES WELL BELOW 20%. MUCH LIKE THE LAST SVRL DAYS...WINDS SHOULD
QUICKLY DROP OFF AFTER 23-00Z.
DRY VERY BREEZY WX AGAIN LIKELY SUN. THE WINDS MAY BE A TAD LWR
THAN THEY WERE TODAY...WITH A SLIGHTLY WEAKER PRES GRADIENT. BUT
LOW-LVL LR'S MAY ACTUALLY BE A LTL STEEPER...WITH SFC TEMPS INTO
THE LOWER 60S SUN AFTN SOME LOCALES. WE FELT THE PRUDENT THING TO
DO WAS TO GO WITH ANOTHER FIRE WX WATCH.
BY MON...HIGHER RH VALUES SHOULD PREVAIL...ALTHOUGH IT LOOKS
FAIRLY WINDY ONCE AGN.
PREV DISC... 940 AM SAT UPDATE... 12Z ALY/BUF SNDGS CONFIRM THE
POTENTIAL TO MIX VERY DRY AIR DOWN TO THE SFC THIS AFTN. MEAN
MIXING HGTS BETWEEN THE TWO RAOBS ARE GENERALLY IN THE 825-850 MB
LYR...AND THIS WOULD EASILY YIELD SFC DEW PTS IN THE TEENS
COINCIDENT WITH MAX HTG...POSSIBLY EVEN UNDER 10F SOME AREAS.
STEEP LOW-LVL LR'S/ENVIR FLOW IN THE LOWEST 2 KM ALSO INCREASE
CONFIDENCE IN WIND GUSTS OF 20-25 KT WITHIN THE RFW AREA.
BOTTOM LN...RFW WILL REMAIN IN TACT...AND WE'LL ALSO FRESHEN UP
THE SPS FOR THE REST OF THE CWA.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM EDT THIS
EVENING FOR PAZ038>040-043-044-047-048-072.
FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR PAZ044-047.
NY...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM EDT THIS
EVENING FOR NYZ046-057-062.
FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR NYZ015>018.
&&
SYNOPSIS...MLJ
NEAR TERM...CMG/DGM/MLJ
SHORT TERM...MLJ
LONG TERM...HEDEN/RRM
AVIATION...RRM
FIRE WEATHER...Hazardous weather outlook, Apr 7, 2:52 PM EDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 252 PM EDT SAT APR 7 2012 NYZ015>018-081900- YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA- 252 PM EDT SAT APR 7 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY... ...FIRE WEATHER WATCH IN EFFECT FROM LATE SUNDAY MORNING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. VERY DRY BREEZY WEATHER WILL PREVAIL THIS AFTERNOON...KEEPING AN ELEVATED THREAT OF GRASS AND BRUSH FIRES. TEMPERATURES WILL DROP TO THE 25 TO 30 DEGREE RANGE OVERNIGHT AND EARLY SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. FIRE WEATHER WATCH. TEMPERATURES WILL LIKELY REMAIN SUB-FREEZING EARLY SUNDAY. VERY DRY BREEZY WEATHER IS AGAIN EXPECTED SUNDAY AFTERNOON...AND CRITICAL FIRE WEATHER CONDITIONS COULD OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ009-022>025-036-037-044-045-055-056-081900- NORTHERN ONEIDA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-MADISON- SOUTHERN ONEIDA-CORTLAND-CHENANGO-TIOGA-BROOME- 252 PM EDT SAT APR 7 2012 ...FIRE WEATHER WATCH IN EFFECT FROM LATE SUNDAY MORNING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. VERY DRY BREEZY WEATHER WILL PREVAIL THIS AFTERNOON...KEEPING AN ELEVATED THREAT OF GRASS AND BRUSH FIRES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. VERY DRY BREEZY WEATHER IS AGAIN EXPECTED SUNDAY AFTERNOON...AND CRITICAL FIRE WEATHER CONDITIONS COULD OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ046-057-062-081900- OTSEGO-DELAWARE-SULLIVAN- 252 PM EDT SAT APR 7 2012 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM LATE SUNDAY MORNING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND SOUTHEASTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. CRITICAL FIRE WEATHER CONDITIONS ARE IN PLACE THIS AFTERNOON...WITH VERY DRY WINDY WEATHER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. VERY DRY BREEZY WEATHER IS AGAIN EXPECTED SUNDAY AFTERNOON...AND CRITICAL FIRE WEATHER CONDITIONS COULD OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ038>040-043-048-072-081900- BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-PIKE-SOUTHERN WAYNE- 252 PM EDT SAT APR 7 2012 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM LATE SUNDAY MORNING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. CRITICAL FIRE WEATHER CONDITIONS ARE IN PLACE THIS AFTERNOON...WITH VERY DRY WINDY WEATHER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. VERY DRY BREEZY WEATHER IS AGAIN EXPECTED SUNDAY AFTERNOON...AND CRITICAL FIRE WEATHER CONDITIONS COULD OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ044-047-081900- LACKAWANNA-LUZERNE- 252 PM EDT SAT APR 7 2012 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY... ...FIRE WEATHER WATCH IN EFFECT FROM LATE SUNDAY MORNING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. FREEZE WARNING. CRITICAL FIRE WEATHER CONDITIONS ARE IN PLACE THIS AFTERNOON...WITH VERY DRY WINDY WEATHER. TEMPERATURES WILL DROP TO THE 25 TO 30 DEGREE RANGE OVERNIGHT AND EARLY SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. FIRE WEATHER WATCH. TEMPERATURES WILL LIKELY REMAIN SUB-FREEZING EARLY SUNDAY. VERY DRY BREEZY WEATHER IS AGAIN EXPECTED SUNDAY AFTERNOON...AND CRITICAL FIRE WEATHER CONDITIONS COULD OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MJ
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 3:29 PM EDT | Fire Weather Watch | BGM | Bradford, Lackawanna, Luzerne, Pike, Susquehanna, Wayne and 1 more | 12 hr |
Nearby
Red Flag Warnings in Pennsylvania, 2012Red Flag Warnings in New York, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.